Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 24, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 18, 2000, 10:22 AM CDT for McCulloch County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2000, 10:22 AM CDT (15:22 UTC)
- Expired
- Jun 18, 2000, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 181525 FFWSJT TXC307-181815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1022 AM CDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 115 PM CDT * AT 1018 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN ACROSS SOUTHERN MCCULLOCH COUNTY...MOVING NORTH AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... MERCURY AT 1100 AM CDT * RAINFALL TOTALING 2 TO 3 INCHES HAS FALLEN OVERNIGHT ACROSS NORTHERN MCCULLOCH COUNTY...WITH ADDITIONAL RAINFALL UP TO 1 TO 2 INCHES EXPECTED THROUGH 11 PM CDT. THIS ADDITIONAL RAIN WILL CAUSE FLOODING ACROSS MCCULLOCH COUNTY...ESPECIALLY AROUND THE MERCURY AREA. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3127 9950 3114 9933 3144 9913 3142 9953
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:21 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 18, 7:21 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SAN ANGELO TX 721 AM CDT SUN JUN 18 2000 ZONE UPDATE WILL FOLLOW SHORTLY. WILL INCREASE POPS BASED ON RADAR TRENDS AND LOWER TEMPS CORRESPONDINGLY. FLASH FLOOD THREAT CONTINUES AS SUBTROPICAL MOISTURE IS LIFTED OVER A STATIONARY FRONT OVER THE EDWARDS PLATEAU. .SJT...FLASH FLOOD WATCH TODAY CONCHO VALLEY...HEARTLAND...NORTHERN EDWARDS PLATEAU AND NW HILL COUNTRY TXZ064>066-071>073-076>078-139-140-154-155-168>170 14
In the hours before
Special weather statement, Jun 18, 5:30 AM CDT, 4 hours 52 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181500- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 530 AM CDT SUN JUN 18 2000 ...NON SEVERE THUNDERSTORMS ARE EXPECTED OVER WEST CENTRAL TEXAS TODAY... A COLD FRONT WILL EXTEND ACROSS THE SOUTHERN COUNTIES OF WEST CENTRAL TEXAS TODAY. WITH ABUNDANT SUBTROPICAL MOISTURE...THE COLD FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS WEST CENTRAL TEXAS. WITH LIMITED INSTABILITY...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE NORTHERN EDWARDS PLATEAU. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS EXCEPT FOR THE BIG COUNTRY TODAY. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 15 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:19 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Jun 17, 10:47 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 18, 1:45 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 18, 3:29 AM CDT | Flash Flood Warning | SJT | Schleicher | 106 min |
| Jun 18, 8:14 AM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 6 hr |
| Jun 18, 10:39 AM CDT | Flash Flood Warning | SJT | Crockett | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.